University of Oulu

Filali, M., Sangani Monfared, M. (2018) Almost periodic functionals and finite-dimensional representations. Studia Mathematica, 243 (3), 329-344. doi:10.4064/sm170626-26-9

Almost periodic functionals and finite-dimensional representations

Saved in:
Author: Filali, M.1; Monfared, M. Sangani2
Organizations: 1Department of Mathematical Sciences, University of Oulu, Oulu 90014, Finland
2Department of Mathematics and Statistics, University of Windsor, Windsor, ON, N9B 3P4, Canada
Format: article
Version: accepted version
Access: open
Online Access: PDF Full Text (PDF, 0.3 MB)
Persistent link: http://urn.fi/urn:nbn:fi-fe2019040811486
Language: English
Published: Polish Academy of Sciences, Institute of Mathematics, 2018
Publish Date: 2019-04-08
Description:

Abstract

We show that if \(A\) is a \(\mathrm{C}^*\)-algebra and \(\lambda \in A^*\) is a nonzero almost periodic functional which is a coordinate functional of a topologically irreducible involutive representation \(\pi\), then \(\dim\pi \lt \infty\). We introduce the RFD transform \(\alpha _A : A \rightarrow U(A)\) of a Banach algebra \(A\) and establish its universal property. We show that if \(A\) has a bounded two-sided approximate identity, then almost periodic functionals on \(A\) which are limits of coordinate functionals of finite-dimensional representations have lifts to almost periodic functionals on \(U(A)\). Other connections with almost periodicity and harmonic analysis are also discussed.

see all

Series: Studia mathematica
ISSN: 0039-3223
ISSN-E: 1730-6337
ISSN-L: 0039-3223
Volume: 243
Pages: 329 - 344
DOI: 10.4064/sm170626-26-9
OADOI: https://oadoi.org/10.4064/sm170626-26-9
Type of Publication: A1 Journal article – refereed
Field of Science: 111 Mathematics
Subjects:
Copyright information: © 2018 Instytut Matematyczny PAN.